MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Uveitis (2122); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: a2, a3, b5, b6, b7: mean and mode used.B3: publication date used for event date.The devices were not available; therefore, product testing on the actual devices could not be performed.The device identifiers were not provided; therefore, the device history records for these device lot numbers could not be reviewed.A review of the device labeling was completed.Stent obstruction is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.Stent obstruction is an established risk associated with use of the device, which is clearly specified in the product's labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).
 
Event or Problem Description
The following was reported through a review of the article titled, "one-year comparative analysis between standalone istent implantation versus combined istent implantation with phacoemulsification." reportedly following trabecular microbypass stent procedures in a total of forty-eight (48) eyes, two (2) operative eyes presented during a postoperative examination with stent occlusion with iris tissue.Per report, none of the patients required a secondary glaucoma procedure.Additional information has been requested.Please see attached article for further details.Reference doi:10.1177/11206721241273678.
 
Event or Problem Description
Through follow-up, the following additional information was received.Per report, the patient has recurrent uveitis (od), characterized as "intermediate" which the surgeon believes may have contributed to the stent obstruction.Reportedly, the patient underwent an unsuccessful laser treatment to the iris tissue and a subsequent trabeculectomy.This report references the case of stent obstruction and uveitis associated with the gts100 device.Please reference the article submitted with the initial report for additional information.
 
Additional Manufacturer Narrative
The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Uveitis is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.Uveitis is an established risk associated with use of the device, which is clearly specified in the product's labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: 42724 please reference report 2032546-2024-00104 for the reported events associated with the g2-w device.Please reference report 2032546-2024-00105 for the reported events associated with the g2-m-is device.

Brand Name
ISTENT TRABECULAR MICRO BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key20100535
Report Number2032546-2024-00097
Device Sequence Number12655085
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public01008537040020121011795517210831
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberGTS100L
Device Lot Number117955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient RaceAsian